zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Efficient spectral-Petrov-Galerkin methods for the integrated forms of third- and fifth-order elliptic differential equations using general parameters generalized Jacobi polynomials. (English) Zbl 1242.65148
Summary: This article analyzes some algorithms for solving numerically the integrated forms of third- and fifth-order differential equations in one variable subject to homogeneous and nonhomogeneous boundary conditions using a dual Petrov-Galerkin method. Two new families of general parameters generalized Jacobi polynomials are introduced and used for this purpose. Numerical results indicating the high accuracy and effectiveness of the proposed algorithms are presented.

65L60Finite elements, Rayleigh-Ritz, Galerkin and collocation methods for ODE
34B05Linear boundary value problems for ODE
65L10Boundary value problems for ODE (numerical methods)
Full Text: DOI
[1] Szego, G.: Orthogonal polynomials, Am. math. Soc. colloq. Pub. 23 (1985) · Zbl 0089.27501
[2] Bialecki, B.; Fairweather, G.; Karageorghis, A.: Matrix decomposition algorithms for elliptic boundary value problems: a survey, Numer. algor. 56, 3467-3478 (2011) · Zbl 1208.65036 · doi:10.1007/s11075-010-9384-y
[3] Boyd, J. P.: Chebyshev and Fourier spectral methods, (2001) · Zbl 0994.65128
[4] Funaro, D.: Polynomial approximation of differential equations, lecturer notes in physics, (1992) · Zbl 0774.41010
[5] Canuto, C.; Hussaini, M. Y.; Quarteroni, A.; Zang, T. A.: Spectral methods in fluid dynamics, (1988) · Zbl 0658.76001
[6] Fox, L.; Parker, I. B.: Chebyshev polynomials in numerical analysis, (1972)
[7] Gottlieb, D.; Orszag, S. A.: Numerical analysis of spectral methods: theory and applications, (1977) · Zbl 0412.65058
[8] Voigt, R. G.; Gottlieb, D.; Hussaini, M. Y.: Spectral methods for partial differential equations, (1984) · Zbl 0534.00017
[9] Guo, B. -Y.; Shen, J.; Wang, L. -L.: Optimal spectral-Galerkin methods using generalized Jacobi polynomials, J. sci. Comput. 27, 305-322 (2006) · Zbl 1102.76047 · doi:10.1007/s10915-005-9055-7
[10] Khanal, N.; Sharma, R.; Wu, J.: A dual-Petrov -- Galerkin method for extended fifth-order kortweg -- de Vries type equations, Disc. contin dynam. Syst., supplement, 442-450 (2009) · Zbl 1187.35214 · http://aimsciences.org/journals/redirecting1.jsp?paperID=4639
[11] Swanson, C. A.: Comparison and oscillation theory of linear differential equations, (1968) · Zbl 0191.09904
[12] Mckelvey, Ed.: Lectures on ordinary differential equation, (1970) · Zbl 0213.10102
[13] Gregus, M.: Third order linear differential equations D, (1987)
[14] Doha, E. H.; Abd-Elhameed, W. M.: Efficient spectral-Galerkin algorithms for direct solution of second-order equations using ultraspherical polynomials, SIAM J. Sci. comput. 24, 548-571 (2002) · Zbl 1020.65088 · doi:10.1137/S1064827500378933
[15] Doha, E. H.; Abd-Elhameed, W. M.: Efficient spectral ultraspherical-dual-Petrov -- Galerkin algorithms for the direct solution of (2n+1)th-order linear differential equations, Math. comput. Simul. 79, 3221-3242 (2009) · Zbl 1169.65326 · doi:10.1016/j.matcom.2009.03.011
[16] Doha, E. H.; Bhrawy, A. H.: Efficient spectral-Galerkin algorithms for direct solution for second-order differential equations using Jacobi polynomials, Numer. algor. 42, 137-164 (2006) · Zbl 1103.65119 · doi:10.1007/s11075-006-9034-6
[17] Doha, E. H.; Bhrawy, A. H.: Efficient spectral-Galerkin algorithms for direct solution of the integrated forms for second-order equations using ultraspherical polynomials, Anziam j. 48, 361-386 (2007) · Zbl 1138.65104 · doi:10.1017/S1446181100003540
[18] Doha, E. H.; Bhrawy, A. H.: Efficient spectral-Galerkin algorithms for direct solution of fourth-order differential equations using Jacobi polynomials, Appl. numer. Math. 58, 1224-1244 (2008) · Zbl 1152.65112 · doi:10.1016/j.apnum.2007.07.001
[19] Doha, E. H.; Abd-Elhameed, W. M.; Bhrawy, A. H.: Efficient spectral ultraspherical-Galerkin algorithms for the direct solution of 2nth-order linear differential equations, Appl. math. Model. 33, 1982-1996 (2009) · Zbl 1205.65224 · doi:10.1016/j.apm.2008.05.005
[20] Ma, H.; Sun, W.: A Legendre -- Petrov -- Galerkin method and Chebyshev collocation method for third-order differential equations, SIAM J. Numer. anal. 38, 1425-1438 (2000) · Zbl 0986.65095 · doi:10.1137/S0036142999361505
[21] Ma, H.; Sun, W.: Optimal error estimates of the Legendre -- Petrov -- Galerkin method for the kortweg -- de Vries equation, SIAM J. Numer. anal. 39, 1380-1394 (2001) · Zbl 1008.65070 · doi:10.1137/S0036142900378327
[22] Phillips, T. N.; Karageoghis, A.: On the coefficients of integrated expansions of ultraspherical polynomials, SIAM J. Numer. anal. 27, 823-830 (1990) · Zbl 0701.33007 · doi:10.1137/0727048
[23] Doha, E. H.: On the coefficients of integrated expansions and integrals of ultraspherical polynomials and their applications for solving differential equations, J. comp. Appl. math. 139, 275-298 (2002) · Zbl 0991.33003 · doi:10.1016/S0377-0427(01)00420-4
[24] Doha, E. H.: Explicit formulae for the coefficients of integrated expansions for Jacobi polynomials and their integrals, Integr. transf. Spec. F 14, 69-86 (2003) · Zbl 1051.33004 · doi:10.1080/10652460304541
[25] , Applied mathematical series 55 (1970)
[26] Andrews, G. E.; Askey, R.; Roy, R.: Special functions, (1999) · Zbl 0920.33001
[27] Doha, E. H.: On the construction of recurrence relations for the expansion and connection coefficients in series of Jacobi polynomials, J. phys. A: math. Gen. 37, 657-675 (2004) · Zbl 1055.33007 · doi:10.1088/0305-4470/37/3/010
[28] Shen, J.; Tang, T.; Wang, L. L.: Spectral methods: algorithms, analysis and applications, Springer series in computational mathematics, (2011)
[29] Stewart, G. W.: Matrix algorithms, volume I: Basic decomposition, (1998) · Zbl 0910.65012